Pennsylvania, 2012Flash Flooding and Damaging Winds in Pennsylvania, September 18, 2012
September 18, 2012 · NWS CTP · 5 events in 5 counties and zones
A strong frontal system with abundant moisture brought a period of heavy rainfall and damaging thunderstorm winds to portions of the lower Susquehanna Valley. The intense thunderstorm rains produced localized flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong frontal system with abundant moisture brought a period of heavy rainfall and damaging thunderstorm winds to portions of the lower Susquehanna Valley. The intense thunderstorm rains produced localized flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 18, 11:24 AM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 18, 11:24 AM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1222 AM EDT TUE SEP 18 2012
.SYNOPSIS...
LOW PRESSURE WILL RIDE NORTHWARD THROUGH WESTERN PENNSYLVANIA
TODAY. IN THE WAKE OF THIS SYSTEM...A SFC RIDGE WILL BUILD OVER
PENNSYLVANIA FOR THE LATER HALF OF THIS WEEK. A COLD FRONT IS
LIKELY TO PASS THROUGH THE AREA NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TORNADO WATCH NO. 643 RECENTLY ISSUED FOR ABOUT THE ERN THIRD OF
PENN.
LARGE SHIELD OF MODERATE TO HEAVY RAIN STRATIFORM RAIN ASSOCIATED
WITH A STRONG...45-50 KT 925 MB SOUTHERLY JET IS SHIFTING TO THE ERN
THIRD OF PENN ATTM.
REGIONAL VIS SAT LOOP SHOWS SOME BREAKS/THIN SPOTS IN THE LAYERED
CLOUD COVER DEVELOPING OVER WRN PENN AND JUST SOUTH OF THE
MASON/DIXON LINE...WHICH SHOULD WORK ACROSS THE REGION DURING THE
EARLY TO MID AFTERNOON HOURS.
IN ADDITION...A POTENT SHORTWAVE MOVING NE FROM THE WVA AND MD
PANHANDLES WILL HELP TO ACCENTUATE DEEP LIFT AND SHEAR
PROFILES...WHICH WILL BE FAVORABLE FOR THE DEVELOPMENT OF ONE OR
MORE FAST MOVING TSRA LINE SEGMENTS WITH BOWS...AND SCATTERED
DISCRETE SUPERCELLS ACROSS THE CENTRAL AND ERN ZONES. THESE CELLS
AND LINE SEGMENTS WILL BE RACING NNE AT AROUND 45 KTS.
03Z SREF SHOWS ABOUT 500-700 J/KG OF CAPE DEVELOPING NWD ACROSS OUR
SE ZONES BETWEEN 16-18Z.
WILL BE KEEPING ALL EYES PEELED ON AREA 88DS FOR RAPID EVOLUTION OF
THIS LOW-TOPPED SEVERE WEATHER EVENT LASTING THROUGH THIS AFTERNOON
OVER...AND TO THE EAST OF THE SUSQ VALLEY WHERE EHI/S WILL BE 2-3
M2/S2.
ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 1-1.5 INCHES ACROSS THE
SUSQ VALLEY AND POINTS EAST...WITH GENERALLY LESS THAN 0.25 INCH
ACROSS THE WESTERN HALF OF THE STATE.
THIS WILL BRING STORM TOTALS TO BETWEEN 1.5 AND 2.5 INCHES WITH SOME
LOCATIONS ACROSS THE SCENT ZONES AND SUSQ VALLEY SEEING UP TO 3
INCHES. THIS AMOUNT OF RAIN WILL CAUSE MODERATE...SEVERAL FT RISES
ON LARGER STREAMS AND RIVERS. PW WELL ABOVE NORMAL IN THIS STRONG
SOUTHERLY FLOW...AS IS THE 850 HPA MOISTURE FLUX. GOOD NEWS IS THE
STRONG WINDS...HIGH PW...AND HIGH MOISTURE FLUX ARE EAST OF OUR
REGION BY 21Z TO 00Z. HEAVY RAINFALL TOTALS WILL BE LIMITED DUE TO
PROGRESSIVE MOVEMENT OF SYSTEM TO THE EAST. LATEST ENS MEAN QPF
RANGES FROM 1-2 INCHES ACROSS MOST OF THE AREA. HOWEVER...LOCAL AMTS
ARND 3 STILL APPEAR QUITE LIKELY...ESP WHERE SOUTHERLY FLOW
INTERSECTS E/W RIDGES. 06Z NAM SHOWS THIS TERRAIN EFFECT WITH TOTALS
ARND 3 INCHES ACROSS THE HIGH TERRAIN OF SULLIVAN CO.
HOWEVER...HIGH HEADWATER FLOOD GUIDANCE OF 4-5 INCHES/6-12 HOURS
WILL NEGATE ANYTHING MORE THAN PONDING/MINOR FLOODING OF POOR
DRAINAGE AREAS.
THE STEADIEST/HEAVIEST RAIN HAS TAPERED OFF TO SHOWERS WITH PASSAGE
OF LLJ OVR THE W MTNS AND WILL DO THE SAME BY 22Z ACROSS THE LOWER
SUSQ VALLEY. POWERFUL SOUTHERLY LL JET LIFTING NORTH ACROSS THE
REGION WILL BRING A THREAT OF LOCALLY DAMAGING WIND GUSTS...MAINLY
BTWN 15Z-21Z AS THIS FEATURE LIFTS NE ACROSS THE AREA. THOSE AREAS
MOST SUSCEPTIBLE TO STRONG GUSTS WILL BE SPOTS IMMEDIATELY DOWNWIND
/NORTH/ OF RIDGES AND ALSO IN ANY CONVECTION THAT DEVELOPS BTWN LATE
AM AND EARLY EVENING.
EVEN OUTSIDE OF ANY CONVECTION IT SHOULD BE A BREEZY DAY. WITH
STRONG AT WINDS 925 AND 850 HPA IT WILL NOT TAKE MUCH TO BRING DOWN
STRONG WINDS IN HEAVIER SHOWERS. WET TREES/LEAVES...COMBINED WITH
GUSTY WINDS...IMPLY A GOOD CHANCE ISOLATED DOWNED TREES. BEST CHANCE
CLEARLY WOULD BE IN EASTERN PORTION OF THE CWA THIS AFTN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
ALTHOUGH COLD FRONT SHOULD HAVE PUSHED EAST OF THE ENTIRE REGION
BY 00Z...LG SCALE FORCING ASSOC WITH UPPER TROUGH WILL LIKELY
PRODUCE A FEW LINGERING -SHRA INTO THE EVENING HRS...ESP IN THE
EAST. BY LATE TONIGHT...ARRIVAL OF MUCH DRIER AIR SHOULD BRING AN
END TO THE SCT -SHRA AND CAUSE SKIES TO PARTIALLY CLEAR...ESP
DOWNWIND /EAST/ OF THE MTNS. CHILLY NW FLOW CROSSING GRT LKS WILL
LIKELY PRODUCE SOME LE STRATO-CU ACROSS THE NW MTNS WED AM...WITH
EVEN A STRAY LAKE EFFECT SHOWER POSSIBLE ACROSS WARREN CO.
SFC RIDGE WILL BUILD OVR THE REGION BY WED AFTN...BRINGING
ABUNDANT SUNSHINE AND LGT WINDS. TEMPS COOL ENOUGH ALOFT FOR SCT
CU ACROSS THE N MTNS...WHILE THE REST OF THE AREA SHOULD BE SUNNY.
ENS MEAN 8H TEMPS OF JUST ARND 4C ARE SUPPORTIVE OF HIGHS FROM THE
U50S OVR THE HIGH TERRAIN OF THE ALLEGHENIES...TO THE U60S ACROSS
THE SUSQ VALLEY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
POTENTIAL EXISTS FOR A FROST ACROSS THE N MTNS WED NIGHT...AS SFC
RIDGE AND ASSOC DRY AIR MASS BUILD OVR THE REGION. BULK OF MED
RANGE GUIDANCE INDICATES PA WILL REMAIN UNDER SFC RIDGE THRU LATE
THIS WEEK...INDICATING FAIR AND RELATIVELY MILD WX. CAN/T RULE OUT
A FEW -SHRA FRI AFTN ACROSS THE NW MTNS ASSOC WITH A DYING COLD
FRONT...BUT WILL KEEP POPS IN THE SLIGHT CHC CATEGORY FOR NOW.
GEFS AND ECMWF ENSEMBLE MEAN INDICATE UPPER TROF OVR THE GRT LKS
SHIFTS EAST OVR THE WEEKEND...PUSHING A COLD FRONT THRU CENTRAL
PA. THIS WILL BRING A CHANCE FOR SHOWERS...MAINLY SAT...BUT
POSSIBLY LASTING INTO SUNDAY. SOMEWHAT BLW NORMAL TEMPS APPEAR
LIKELY BY NEXT MONDAY...WHEN GEFS AND ECMWF MEAN 8H TEMPS FALL BLW
SEASONAL NORMS.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
RAIN SHIELD AHEAD OF DEVELOPING LOW PRESSURE SYSTEM WILL CONTINUE
TO MOVE ACROSS PA THROUGH THE DAY. FLYING CONDS WILL REMAIN POOR
THROUGH MOST OF THE TODAY WITH WIDESPREAD MVFR/IFR IN RAIN...FOG AND
THUNDERSTORMS.
VERY STRONG LOW LEVEL SRLY WINDS BE PRESENT THROUGH THE DAY AS A VERY
STRONG LOW LEVEL JET ACCOMPANIES/DRIVES THE RAIN STORM. WINDS ARE
FORECAST TO BE INCREASE TO OVER 40KTS IN THE 1200-1800FT LAYER AND
OVER 50KTS 3000-6000FT RANGE. LATEST VERTICAL WIND PROFILE FROM
KCCX DOPPLER RADAR SHOWS SRLY WINDS ALREADY AT 30KTS.
A COLD FRONT WILL TURN WINDS TO A MORE WESTERLY THEN NWRLY DIRECTION
THIS AFT ACROSS THE NW AND THE SE SITES THIS EVE NIGHT AS IT MOVES
ACROSS THE STATE.
OVERNIGHT MAINLY IFR AND MVFR WITH LINGERING LOW CLOUDS AND
SHOWERS.
OUTLOOK...WED TO SATURDAY...
WED...IMPROVING CONDITIONS WITH GUSTY WINDS. MAINLY VFR AFTER
ABOUT 15 UTC.
THU THROUGH SAT...MAINLY VFR EXCEPT IN POSSIBLE AREAS MVFR/IFR IN
OVERNIGHT PATCHY FOG.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...FITZGERALD/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD
AVIATION...LAMBERT
Hazardous weather outlook, Sep 18, 11:15 AM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1215 PM EDT TUE SEP 18 2012
PAZ006-011-012-017>019-024>027-033>035-037-045-191615-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-
FULTON-TIOGA-SOUTHERN CLINTON-
1215 PM EDT TUE SEP 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH LATE
AFTERNOON...ASSOCIATED WITH A POTENT COLD FRONT APPROACHING FROM
THE WEST. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND
GUSTS AND THE AREA MOST PRONE TO DAMAGING GUSTS WILL BE ACROSS THE
EASTERN HALF OF THE STATE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ028-036-041-042-046-049>053-056>059-063>066-191615-
JUNIATA-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1215 PM EDT TUE SEP 18 2012
...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ004-005-010-191615-
WARREN-MCKEAN-ELK-
1215 PM EDT TUE SEP 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MID
AFTERNOON...ASSOCIATED WITH A POTENT COLD FRONT APPROACHING FROM
THE WEST. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND
GUSTS AND THE AREA MOST PRONE TO DAMAGING GUSTS WILL BE ACROSS THE
EASTERN HALF OF THE STATE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEVOIR
In the hours before
Special weather statement, Sep 18, 9:43 AM EST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1043 AM EDT TUE SEP 18 2012
PAZ036-181515-
FRANKLIN PA-
1043 AM EDT TUE SEP 18 2012
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT FRANKLIN COUNTY...
AT 1040 AM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM ST.
THOMAS TO PECKTONVILLE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE SHOWERS WILL AFFECT UPPER
STRASBURG...ORRSTOWN...WAYNESBORO AND FAYETTEVILLE.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 25.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.
LAT...LON 4000 7785 4015 7760 4013 7757 4004 7752
3997 7745 3995 7747 3972 7746 3972 7806
FORECASTER: RXRSpecial weather statement, Sep 18, 10:24 AM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1124 AM EDT TUE SEP 18 2012
PAZ036-064-065-181600-
ADAMS PA-FRANKLIN PA-YORK PA-
1124 AM EDT TUE SEP 18 2012
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT ADAMS...SOUTHEASTERN
FRANKLIN AND SOUTHWESTERN YORK COUNTIES...
AT 1120 AM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
HEIDLERSBURG TO CARROLL VALLEY TO 12 MILES SOUTHEAST OF SMITHSBURG...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE SHOWERS WILL AFFECT LAKE
MEADE...WELLSVILLE...NEW OXFORD AND THOMASVILLE.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.
LAT...LON 3972 7774 3998 7753 3999 7748 3996 7745
3999 7740 4003 7719 4009 7711 4013 7698
3994 7686 3971 7685
FORECASTER: RXRSpecial weather statement, Sep 18, 10:32 AM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1132 AM EDT TUE SEP 18 2012
PAZ028-050-056-181600-
JUNIATA PA-PERRY PA-SNYDER PA-
1132 AM EDT TUE SEP 18 2012
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT NORTHEASTERN
JUNIATA...NORTHEASTERN PERRY AND SNYDER COUNTIES...
AT 1130 AM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR PORT
ROYAL...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER. THIS SHOWER WILL
AFFECT RICHFIELD...MIDDLEBURG AND KRATZERVILLE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 15...ROUTE 322/22...ROUTE 522.
LAT...LON 4049 7750 4085 7716 4087 7708 4086 7702
4087 7701 4089 7695 4088 7680 4080 7685
4070 7686 4066 7692 4062 7695 4039 7734
FORECASTER: RXRSpecial weather statement, Sep 18, 11:02 AM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1202 PM EDT TUE SEP 18 2012
PAZ064-065-181645-
ADAMS PA-YORK PA-
1202 PM EDT TUE SEP 18 2012
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT ADAMS AND YORK
COUNTIES...
AT 1155 AM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM NEW
OXFORD TO 10 MILES SOUTH OF SABILLASVILLE...MOVING NORTHEAST AT 55
MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. IN ADDITION...
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THESE SHOWERS WILL
AFFECT DOVER...MANCHESTER...MCSHERRYSTOWN...STEWARTSTOWN AND YORK.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 245...I-83 BETWEEN
MILE MARKERS 1 AND 39.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
30...STATE ROAD 94...STATE ROAD 97.
LAT...LON 4001 7730 4003 7719 4015 7703 4017 7695
4016 7691 4019 7693 4019 7691 4020 7693
4022 7690 4022 7684 4018 7676 4013 7674
4006 7664 3972 7657 3972 7741
FORECASTER: RXRSpecial weather statement, Sep 18, 11:07 AM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1207 PM EDT TUE SEP 18 2012
PAZ049>053-181630-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SNYDER PA-UNION PA-
1207 PM EDT TUE SEP 18 2012
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CENTRAL COLUMBIA...
EAST CENTRAL UNION...EASTERN SNYDER...MONTOUR AND NORTHERN
NORTHUMBERLAND COUNTIES...
AT NOON EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR FREEBURG...
MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THIS SHOWER WILL AFFECT MOORESBURG AND
JERSEYTOWN.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 215 AND 241.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 522...STATE ROAD
45...STATE ROAD 61.
LAT...LON 4066 7701 4066 7702 4084 7707 4116 7664
4116 7659 4125 7648 4105 7627
FORECASTER: RXRSpecial weather statement, Sep 18, 11:46 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1246 PM EDT TUE SEP 18 2012
PAZ051>053-181715-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-
1246 PM EDT TUE SEP 18 2012
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CENTRAL
NORTHUMBERLAND...COLUMBIA AND SOUTHEASTERN MONTOUR COUNTIES...
AT 1236 PM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR
RIVERSIDE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THIS SHOWER WILL AFFECT
STILLWATER...CAMBRA AND RED ROCK.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 221 AND 247.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...STATE
ROAD 61...STATE ROAD 118.
LAT...LON 4083 7652 4083 7678 4107 7668 4131 7641
4131 7631 4121 7632 4114 7627 4114 7623
4114 7622 4103 7622 4096 7621
FORECASTER: RXRThunderstorm Wind, Dauphin
- When
- September 18, 1:15 PM EST
- Where
- Dauphin County, 0.53 mi W of Dauphin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.370, -76.930
Thunderstorm winds estimated near 60 mph toppled numerous trees in Dauphin Borough.
Flash Flood, Adams
- When
- September 18, 1:30 PM EST to 6:15 PM EST
- Where
- Adams County, Gettysburg to 0.85 mi SW of Two Taverns
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.830, -77.230
Torrential thunderstorm rains caused flash flooding along small streams and creeks in the southern part of the county. The flooding also closed many roads and resulted in several water rescues.
Flash Flood, York
- When
- September 18, 2:50 PM EST to 6:15 PM EST
- Where
- York County, 0.52 mi WSW of Zions View to 0.75 mi S of Siddonsburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.048, -76.779
Torrential thunderstorm rains brought small streams out of their banks and closed numerous roads. The South Branch of Codorus Creek spilled out of its banks closing Indian Rock Dam Road at Croll School Road and Hokes Mill Road. A small mobile home park located along SR 74 between Pine Road and Emig Mill Road in Dover Township was evacuated due to flooding.
Thunderstorm Wind, Lancaster
- When
- September 18, 2:55 PM EST
- Where
- Lancaster County, 1.26 mi ENE of Hamilton Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.040, -76.300
Thunderstorm winds estimated near 60 mph knocked down a utility pole and wires in the city of Lancaster.
Flash Flood, Schuylkill
- When
- September 18, 3:00 PM EST to 6:15 PM EST
- Where
- Schuylkill County, 0.69 mi S of Kepner to 1.46 mi NNW of Kepner
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.690, -75.920
Torrential thunderstorm rains resulted in flash flooding and road closures in West Penn Township, especially in the area of Route 895 and Dorset Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Winds in Massachusetts, September 18, 2012$264,000 · 56 kt wind · 21 events
- Strong Wind in New Jersey, September 18, 20121 injured · $165,000 · 21 events
- Strong Wind in New Jersey, September 18, 2012$400,000 · 4 events
- Flash Flooding and Damaging Winds in New York, September 18, 2012$96,000 · 52 kt wind · 8 events
- Damaging Winds in Pennsylvania, September 18, 20124 injured · 52 kt wind · 20 events
- Flood and Damaging Winds in Connecticut, September 18, 2012$70,000 · 50 kt wind · 11 events
- Flash Flooding and Damaging Winds in New York, September 18, 201250 kt wind · 44 events
- Damaging Winds in Virginia, September 18, 2012$16,000 · 53 kt wind · 28 events
- Strong Wind in Pennsylvania, September 18, 2012$30,000 · 9 events
- Strong Wind in Connecticut, September 18, 2012$40,000 · 2 events
- Strong Wind in New York, September 18, 2012$40,000 · 2 events
- Damaging Winds in Maryland, September 18, 2012$13,000 · 50 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402480, 401845, 401846, 402478, 401881.